ArticlePeritoneal dialysis international : journal of the International Society for Peritoneal Dialysis
A Hyperpigmented Reticular Rash in a Patient on Peritoneal Dialysis.
Article in Peritoneal dialysis international : journal of the International Society for Peritoneal Dialysis. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 5 citations in OpenAlex.
- Pediatric erythema ab igne: clinical aspects and diagnostic issues.European journal of pediatrics · 2023Review
- Primary renal diffuse large B-Cell lymphoma causing haemodialysis-dependent nephromegaly in a child.BMJ case reports · 2018Article
- Erythema ab igne in an individual with diabetes and gastroparesis.BMJ case reports · 2017Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 2 institutions in 1 country.
Funding
Abstract
Chronically ill patients often develop uncommon exam findings. A 16-year-old female with end-stage renal disease secondary to immune complex-mediated glomerulonephritis on peritoneal dialysis (PD) developed a pruritic, hyperpigmented reticular rash on her abdomen, sparing the PD catheter insertion site. The rash appeared approximately 6 weeks after initiating PD. She used a heating pad nightly during PD for dialysis drain pain. Testing for systemic and autoimmune disease was negative. She was referred to dermatology, where the diagnosis of erythema ab igne (EAI), a well-described but less well-known hyperpigmented reticular cutaneous eruption caused by chronic exposure to low levels of infrared heat, was confirmed. The eruption is typically painless but is often pruritic. Common sources of heat include fires, stoves, portable heaters, heating pads, and laptop computers. The association between EAI and PD is unknown. Our patient discontinued the heating pad and her rash resolved.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.